Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2012, 10:18 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 10:18 PM EDT (02:18 UTC)
- Expired
- Jun 30, 2012, 11:17 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:28 PM EDT | TSTM WND DMG | 3 Nne Reidsville, NC | TREES DOWN ON NARROW GAGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS51 KRNK 010218
SVRRNK
NCC033-157-010330-
/O.NEW.KRNK.SV.W.0182.120701T0218Z-120701T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 PM EDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 1130 PM EDT.
* AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WENTWORTH...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MONROETON...
REIDSVILLE...
CAMP SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3624 7980 3638 8002 3652 7988 3625 7934
3624 7935 3625 7953 3624 7954
TIME...MOT...LOC 0217Z 305DEG 24KT 3635 7978
$$
162 follow-up statements
556
WWUS51 KRNK 010247
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT SAT JUN 30 2012
NCC033-157-010330-
/O.CON.KRNK.SV.W.0182.000000T0000Z-120701T0330Z/
CASWELL NC-ROCKINGHAM NC-
1047 PM EDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHWESTERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...
AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMP SPRINGS...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
CAMP SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3624 7979 3640 7963 3625 7934 3624 7935
3625 7953 3624 7954
TIME...MOT...LOC 0247Z 297DEG 24KT 3627 7958
$$
16931
WWUS51 KRNK 010317
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1117 PM EDT SAT JUN 30 2012
NCC033-157-010327-
/O.CAN.KRNK.SV.W.0182.000000T0000Z-120701T0330Z/
CASWELL NC-ROCKINGHAM NC-
1117 PM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASWELL AND
SOUTHEASTERN ROCKINGHAM COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3624 7979 3640 7963 3625 7934 3624 7935
3625 7953 3624 7954
TIME...MOT...LOC 0317Z 297DEG 24KT 3618 7936
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:50 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 30, 9:50 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
INTO SUNDAY. A WEAK COLD FRONT WILL DIP SOUTH INTO THE AREA LATER
SUNDAY BEFORE STALLING INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 925 PM EDT SATURDAY...
CONVECTION REMAINS STRONG TO SEVERE FROM HILLSVILLE EAST-SOUTHEAST
INTO THE NC/VA PIEDMONT. ACTIVITY HAS BEEN ACTIVE DUE TO HIGH
INSTABILITY AND LACK OF CAP. THE STORMS HAVE STARTED TO SHOW SIGNS
OF ACCELERATING EAST WITH INCREASE IN WIND GUSTS BEING NOTED.
STILL MAIN THREAT SHOULD BE HAIL AS CORES ARE GOING UP WELL 65DBZ
UP TO -20C. LARGEST HAIL REPORTED HAS BEEN HEN EGG SIZE IN THE
TAZEWELL AND GALAX AREA OF SW VA.
FOR THE NEXT FEW HOURS WILL USE PERSISTANCE ON RADAR TO FORECAST
POPS INTO THE FAR SE CWA...WITH MORE CONVECTION NOW FIRING UP
UPSTREAM INTO WV. WILL HAVE 30 POPS UP THAT WAY AFTER
MIDNIGHT...BUT WILL HAVE TO WATCH FOR MORE DEVELOPMENT INTO A LINE
POSSIBLY BEFORE DAWN NORTH OF THE CWA.
DID NOT MAKE MUCH CHANGE TO THE FORECASTED TEMPS WITH WARM MUGGY
CONDITIONS REMAINING OVER MOST OF THE AREA.
HIGHS AGAIN CLOSE TO 100 BLUE RIDGE EAST SUNDAY AS 85H TEMPS WARM
A LITTLE AND NW DOWNSLOPE GIVES A BOOST. ALSO A FEW MORE RECORDS
LIKELY TO FALL PER CLIMATE SECTION BELOW WHILE HEAT CRITERIA A BIT
MORE IFFY AS LOW LEVEL DRYING TAKES PLACE. SINCE LOOKING AT
MARGINAL CRITERIA FOR ONLY A FEW HOURS PLAN TO ONLY INCLUDE A FEW
SE CTYS IN ANOTHER ADVISORY FOR SUNDAY FOR NOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
AS OF 345 PM EDT SATURDAY...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL
PLAINS WILL REMAIN THE MAIN FEATURE IN OUR WEATHER PATTERN FOR THE
EARLY PART OF THE WEEK...WHICH WILL KEEP OUR TEMPERATURES VERY MUCH
ON THE WARM SIDE. THAT STATED...A WEAK COLD FRONT WILL PUSH SOUTH
FROM NEW ENGLAND ACROSS THE OHIO RIVER VALLEY ON MONDAY AFTERNOON...
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA. AT THE VERY LEAST...THE INCREASED CLOUD COVER WILL HELP TAKE
THE EDGE OFF OF THE EXCESSIVELY HIGH TEMPERATURES BY A FEW
DEGREES...AND WILL BE LOOKING FOR TEMPERATURES TO REMAIN BELOW 100
ACROSS THE PIEDMONTS...ALTHOUGH HIGHS IN THE MID TO UPPER 90S ACROSS
THE EAST WILL STILL BE COMMON.
THE UPPER LEVEL RIDGE WEAKENS SOMEWHAT TUESDAY AND WEDNESDAY...AND
WE CAN EXPECT TO TRANSITION TO A LITTLE BIT MORE OF A TYPICAL
SUMMERTIME WEATHER PATTERN...WITH SHOWER AND THUNDERSTORMS
DEVELOPING MAINLY ACROSS THE MOUNTAINS DURING THE EARLY AFTERNOON...
AND DIMINISHING IN COVERAGE DURING THE LATE EVENING. HIGHS WILL
REMAIN ON THE WARM SIDE...WITH MID 80S TO AROUND 90 EXPECTED ACROSS
THE MOUNTAINS...AND LOW TO MID 90S EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
AS OF 720 PM EDT SATURDAY...
MAINLY WILL SEE VFR CONDITIONS THIS PERIOD OUTSIDE ANY SCATTERED
CONVECTION THIS EVENING. THIS CONVECTION IS MAINLY SITUATED FROM
NEAR BLF-JFZ ESE TO HLX WITH ISOLATED COVEARAGE EAST OF LYH. THINK
BLF HAS BEST THREAT THROUGH 01Z OF GETTINGT TSRA SO PUT A TEMPO
GROUP TO COVER THIS. MAY SEE SOME FOG OVERNIGHT IN THE GREENBRIER
VALLEY AND AROUN DANVILLE...OTHERWISE VFR.
WILL HAVE TO WATCH CONVECTION UPSTREAM OVER OHIO-ILLINOIS AND IF
THE FLOW TURNS THIS SYSTEM SOUTHEAST TOWARD OUR AREA AFTER
MIDNIGHT. MODELS CURRENTLY SLIDING MOST OF THIS NORTH OF OUR AREA.
WILL SEE MORE DEVELOPMENT SUNDAY AFTN MAINLY EAST OF THE MTNS.
OVERALL...KEPT VFR CONDITIONS.
EXPECT MAINLY VFR CONDITIONS SUNDAY NIGHT THROUGH WEDNESDAY THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SATURDAY/30TH SUNDAY/1ST
BLACKSBURG NEW 95/2012 OLD 92/1966 92/1959
BLUEFIELD NEW 96/2012 OLD 88/1969 88/2005
DANVILLE 103/1959 100/1990
LYNCHBURG 103/1936 98/1970
ROANOKE 104/1936 100/1931
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR VAZ043-044-058-
059.
NC...HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/WP
CLIMATE...Hazardous weather outlook, Jun 30, 9:08 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT SAT JUN 30 2012 NCZ001>003-018>020-VAZ007-009-010-012>017-022-032>034-045-020115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-BEDFORD-CAMPBELL- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING WILL BE SEVERE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT DAMAGING WINDS. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-035-046-047-WVZ042>045-020115- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST- APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 908 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS THE MAIN THREAT. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043-044-058-059-020115- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 908 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 9:31 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT SAT JUN 30 2012
VAZ016-017-032-010200-
CARROLL VA-FLOYD VA-PATRICK VA-
931 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PATRICK
COUNTIES...
AT 928 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HILLSVILLE...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLADESBORO AROUND 940 PM...LAUREL FORK AROUND
955 PM AND GROUNDHOG MOUNTAIN AROUND 1000 PM.
LAT...LON 3674 8081 3686 8079 3688 8074 3682 8041
3659 8048
PCLocal storm report, Jun 30, 9:34 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 WNW WYTHEVILLE 36.96N 81.13W
06/30/2012 E1.00 INCH WYTHE VA PUBLIC
STONY FORK ROAD
&&
FISHERLocal storm report, Jun 30, 9:36 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL NW WYTHEVILLE 36.95N 81.08W
06/30/2012 E0.88 INCH WYTHE VA TRAINED SPOTTER
&&
FISHERLocal storm report, Jun 30, 9:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 1 NE STUART 36.64N 80.27W
06/30/2012 PATRICK VA 911 CALL CENTER
DISPATCH REPORTS NUMEROUS TREES DOWN ACROSS THE SOUTHEAST
PORTION OF PATRICK COUNTY...ESPECIALLY IN THE DOYBNS
AREA. NICKEL SIZE HAIL ALSO REPORTED.
&&
HYSELLLocal storm report, Jun 30, 10:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG 4 SSW WESTERN SMITH MOU 36.99N 79.76W
06/30/2012 FRANKLIN VA 911 CALL CENTER
MULTIPLE TREES DOWN IN GLADE HILL
&&
FISHERSpecial weather statement, Jun 30, 10:06 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EDT SAT JUN 30 2012
WVZ045-010300-
GREENBRIER WV-
1006 PM EDT SAT JUN 30 2012
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 1002 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
RICHWOOD...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3824 8037 3823 8035 3812 8035 3810 8037
3818 8055 3822 8052 3827 8045 3827 8044
PHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 46 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 43 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 23 min |
| Jun 30, 9:19 PM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Jun 30, 9:25 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 31 min |
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 64 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Stokes, Surry, Wilkes, Yadkin | 52 min |
| Jul 1, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry, Yadkin | 45 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes | 52 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
| Jul 1, 4:18 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.